Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A singular perturbation method. Part I


Author: N. D. Fowkes
Journal: Quart. Appl. Math. 26 (1968), 57-69
DOI: https://doi.org/10.1090/qam/99866
MathSciNet review: QAM99866
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: An approach to singular perturbation problems, introduced by Mahony [1] which arose out of the consideration of a problem involving a boundary layer is applicable to other singular perturbation problems. It lends itself particularly well to problems involving wave propagation, where ``multiple scales'' are involved. In this paper and the paper to follow, interest is centered around the equation

$\displaystyle {\epsilon ^3}{\nabla ^2}\psi - g\left( x \right)\psi = 0$

, where $ \epsilon $ is a small positive parameter and $ g\left( x \right)$ is a bounded function of $ x$ which vanishes along simple closed curves in the solution domain. The one-dimensional case (the Langer turning point problem) is considered in this paper and it will be shown that the approach leads to exactly the same results as obtained by Langer and his associates using a ``related equation'' method.

References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99866
Article copyright: © Copyright 1968 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website